Lung cavitation due toMycobacterium xenopiin a renal transplant recipient

    loading  Checking for direct PDF access through Ovid

Abstract

L. Martín-Penagos, E. Rodrigo, J.C. Ruíz, J. Agüero, C. Fernandez-Mazarrasa, L. Martínez, C. Piñera, M. Arias. Lung cavitation due to Mycobacterium xenopi in a renal transplant recipient. Transpl Infect Dis 2009: 11: 249–252. All rights reserved

Abstract:

Mycobacterium xenopi is an unusual pathogen and few such cases have been reported in the literature. We report the case of a patient with a sirolimus-based immunosuppressive regimen, who developed lung cavitation. M. xenopi was isolated from the sputum. The patient was treated initially with rifampicin, isoniazid, and pyrazinamide; levofloxacin was added to the treatment regimen after M. xenopi was demonstrated. A possible relationship between sirolimus and M. xenopi infection has been postulated, probably due to the combination of pulmonary toxicity and cellular immunosuppression of rapamycin.

Related Topics

    loading  Loading Related Articles